Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2012, 3:06 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 5, 2012, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:10 PM CDT | HAIL 0.5 | 8 Ssw Birdsong Marina, TN | HALF INCH SIZE HAIL REPORTED NEAR HOLLADAY |
| Aug 5, 3:17 PM CDT | TSTM WND DMG | 5 S Birdsong Marina, TN | HIGHWAY DEPARTMENT REPORTED TREES DOWN ON MULTIPLE BACK ROADS IN SE BENTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS54 KOHX 052006
SVROHX
TNC005-085-135-052045-
/O.NEW.KOHX.SV.W.0328.120805T2006Z-120805T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 302 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BIRDSONG
MARINA...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOBELVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3598 8803 3586 8771 3573 8773 3573 8772
3562 8779 3574 8800 3581 8798 3581 8802
3583 8803 3585 8805 3583 8808 3584 8812
TIME...MOT...LOC 2007Z 299DEG 10KT 3585 8799
$$
SHAMBURGER1 follow-up statement
412
WWUS54 KOHX 052025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SUN AUG 5 2012
TNC005-085-135-052045-
/O.CON.KOHX.SV.W.0328.000000T0000Z-120805T2045Z/
PERRY TN-BENTON TN-HUMPHREYS TN-
325 PM CDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUMPHREYS...SOUTHEASTERN BENTON AND NORTHERN PERRY COUNTIES UNTIL 345
PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF NEW JOHNSONVILLE...
OR 17 MILES NORTH OF LINDEN...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LOBELVILLE.
LAT...LON 3598 8803 3586 8771 3573 8773 3573 8772
3562 8779 3574 8800 3581 8798 3581 8802
3583 8803 3585 8805 3583 8808 3584 8812
TIME...MOT...LOC 2024Z 292DEG 9KT 3584 8795
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:59 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 5, 2:59 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT SUN AUG 5 2012 .DISCUSSION...CURRENTLY ACROSS THE MID STATE...A NE-SW BAND OF THUNDERSTORMS WAS MOVING SLOWLY EASTWARD ONTO THE CUMBERLAND PLATEAU. THIS BAND OF STORMS HAS DUMPED SOME HEAVY RAINFALL...ESPECIALLY NE OF BNA FROM GALLATIN TO HARTSVILLE AND GAINESBORO. TEMPERATURES VARIED CONSIDERABLY ACROSS THE AREA. LOCATIONS THAT EXPERIENCED STORMS WERE WELL BELOW EXPECTED HIGHS...WITH LATEST READINGS IN THE UPPER 70S TO LOWER 80S. THE DRIER LOCATIONS OVER THE FAR SOUTHEAST AND NORTHWEST HAD REACHED EXPECTED HIGHS...INCLUDING LOWER 90S AROUND CLARKSVILLE. WE HAVE LOW CONFIDENCE WITH SOME DETAILS DURING THE FIRST PERIOD OF THIS FORECAST. SHORT RANGE MODELS NEVER PICKED UP WELL ON THE BAND OF THUNDERSTORMS OVER THE AREA TODAY. ALSO...SHORT RANGE MODELS SHOWED CONSIDERABLE DEVELOPMENT AHEAD OF THE COLD FRONT...STILL LOCATED NW OF OUR AREA. SO FAR THERE HAS BEEN VERY LITTLE DEVELOPMENT AHEAD OF THE FRONT. OUR EARLIER THINKING WAS THAT STORMS WOULD INCREASE AHEAD OF THE FRONT WITH WIDESPREAD AND HEAVY THUNDERSTORMS CROSSING MID TN THIS EVENING. NOW IT APPEARS WE WILL HAVE TO BACK OFF. WE DO STILL EXPECT SOME ACTIVITY WITH THE FRONT...SINCE IT WILL BE RUNNING INTO MOIST AND UNSTABLE AIR WITH NEAR 2000 J/KG CAPE OVER OUR NW COUNTIES. BUT THE ACTIVITY WILL PROBABLY BE SCATTERED (AROUND 50 PERCENT POP)...RATHER THAN WIDESPREAD (80 PERCENT) AS WE HAD THOUGHT. ANY STORMS LATE TODAY INTO THIS EVENING COULD PRODUCE VERY HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES AND STORM MOTION WILL BE ONLY AROUND 10KT. THERE CONTINUES TO A SMALL THREAT FOR SEVERE STORMS WITH DAMAGING WIND GUSTS. IT APPEARS OUR NW COUNTIES WILL HAVE THE GREATEST POTENTIAL...BUT ANY SEVERE WOULD BE RATHER ISOLATED. LATER TONIGHT INTO MONDAY...THE FRONT WILL SLOW DOWN...THEN STALL JUST SE OF OUR AREA. MODELS SHOW A LINGERING INVERTED TROUGH OVER MID TN WITH A GRADIENT OF MOISTURE FROM SE TO NW. WE WILL KEEP A CHANCE FOR SHOWERS OR STORMS IN THE FORECAST FOR MONDAY...WITH THE HIGHER POPS IN THE SE AND VERY LOW POPS IN OUR NW COUNTIES. FOR TUESDAY THROUGH THURSDAY...OUR WEATHER WILL BE WARM AND HUMID. LOW WILL BE GENERALLY IN THE UPPER 60S TO AROUND 70 WITH HIGHS ABOUT 90. ISOLATED TO SCATTERED STORMS WILL REMAIN IN THE FORECAST...MAINLY PLATEAU WHERE PERSISTENT WEAK TROUGHING AND MOISTURE CONVERGENCE IS INDICATED. BY FRIDAY...A STRONG TROUGH WILL BE LOCATED OVER THE UPPER MIDWEST. THIS WAVE WILL DIG SE HELPING PULL A COLD FRONT THROUGH THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT LATE THURSDAY INTO FRIDAY. DRY WX WITH NEAR NORMAL TEMPS WILL FOLLOW THE FRONT...WITH LOWS IN THE 60S...HIGHS IN THE MID 80S AND MORE PLEASANT HUMIDITY LEVELS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 69 90 / 50 30 10 20 CLARKSVILLE 71 89 66 89 / 40 20 10 05 CROSSVILLE 69 82 67 84 / 70 50 20 40 COLUMBIA 73 89 69 90 / 50 40 10 20 LAWRENCEBURG 72 90 69 90 / 50 40 10 20 WAVERLY 71 90 67 89 / 40 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN AUG 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE AS A COLD FRONT APPROACHES THE MID STATE FROM THE NORTHWEST. THE PRIMARY THREATS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. BRIEF, LOCALIZED FLOODING RESULTING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Aug 5, 12:21 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLOOD HARTSVILLE 36.39N 86.16W
08/05/2012 TROUSDALE TN NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTED MINOR FLOODING ON SEVERAL
ROADS IN HARTSVILLE
&&
SHAMBURGERSpecial weather statement, Aug 5, 1:00 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN AUG 5 2012
TNZ028-030>033-064-065-051900-
DE KALB-JACKSON-OVERTON-PUTNAM-SMITH-WHITE-WILSON-
100 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DE
KALB...JACKSON...OVERTON...PUTNAM...SMITH...WHITE AND WILSON
COUNTIES...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BAXTER TO 7 MILES EAST OF WALTERHILL...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTH OF GAINESBORO TO 12 MILES NORTHEAST OF MURFREESBORO...
MOVING EAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
BAXTER BY 120 PM CDT.
ALGOOD BY 125 PM CDT.
COOKEVILLE BY 130 PM CDT.
SMITHVILLE BY 145 PM CDT.
MONTEREY BY 200 PM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3610 8524 3597 8527 3592 8566 3597 8609
3596 8611 3597 8622 3596 8625 3601 8636
3634 8570 3633 8512
SHAMBURGERSpecial weather statement, Aug 5, 1:31 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT SUN AUG 5 2012
TNZ062-063-051915-
CANNON-RUTHERFORD-
131 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON AND EASTERN RUTHERFORD
COUNTIES...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
WOODBURY TO 10 MILES SOUTH OF MURFREESBORO...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
WOODBURY BY 200 PM CDT.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3571 8622 3571 8643 3596 8619 3596 8611
3597 8609 3596 8608 3596 8601 3584 8588
3571 8600 3570 8599 3566 8599 3565 8600
3565 8611
SHAMBURGERSpecial weather statement, Aug 5, 1:54 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT SUN AUG 5 2012
TNZ032-064>066-078-080-052000-
CUMBERLAND-DE KALB-PUTNAM-VAN BUREN-WARREN-WHITE-
154 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...DE KALB...PUTNAM...
VAN BUREN...WARREN AND WHITE COUNTIES...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COOKEVILLE TO
WOODBURY...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
SPARTA BY 215 PM CDT.
MONTEREY BY 230 PM CDT.
MCMINNVILLE BY 235 PM CDT.
SPENCER BY 300 PM CDT.
CROSSVILLE BY 300 PM CDT.
WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3582 8478 3576 8492 3576 8525 3556 8544
3552 8577 3550 8582 3558 8595 3571 8600
3583 8588 3587 8590 3590 8587 3624 8542
3615 8520 3613 8509 3617 8503 3615 8489
3599 8471 3591 8468
SHAMBURGERLocal storm report, Aug 5, 2:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD 7 W HARTSVILLE 36.39N 86.29W
08/05/2012 SUMNER TN EMERGENCY MNGR
BLEDSOE CREEK ROSE ABOVE ITS BANKS NEAR HWY 25.
&&
11Special weather statement, Aug 5, 2:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT SUN AUG 5 2012
TNZ065-066-078-080-052045-
CUMBERLAND-VAN BUREN-WARREN-WHITE-
258 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN...WARREN
AND WHITE COUNTIES...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD GLADE TO
MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
3576 8525 3570 8528 3555 8546 3552 8559
3553 8573 3550 8582 3559 8596 3565 8597
3616 8490 3609 8480 3599 8471 3591 8467
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:37 AM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale | 113 min |
| Aug 5, 12:09 PM CDT | Areal Flood Advisory | OHX | Macon, Trousdale | 111 min |
| Aug 5, 1:00 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 60 min |
| Aug 5, 1:13 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Aug 5, 1:31 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Aug 5, 1:54 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, Van Buren, Warren, White | 66 min |
| Aug 5, 2:00 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 2 hr |
| Aug 5, 2:04 PM CDT | Areal Flood Advisory | OHX | White | 116 min |
| Aug 5, 2:24 PM CDT | Flash Flood Warning | OHX | White | 3 hr |
| Aug 5, 2:58 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, Warren | 47 min |
| Aug 5, 3:45 PM CDT | Special Weather Statement | OHX | Perry | 60 min |
| Aug 5, 4:22 PM CDT | Special Weather Statement | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 4 more | 38 min |
| Aug 5, 5:08 PM CDT | Special Weather Statement | OHX | Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.